At this time, there are no long term effects of Zoloft. These are still being studied, but too date it looks like a safe long term drug.
I to am on zoloft and have been wondering the same thing, as far as i can find the longest longterm studies were only for 8 weeks in patientes who wernt hospitalized.
I have been on Prozac for three years, then on Aropax (Paxil) for two years. I would also be interested in knowing about long term side effects, because every time I come off my meds, I experience a profound episode of depression within three or four months, which makes me think I will be taking some kind of drug for a long time. I have heard horror stories about tics and uncontrollable behaviours, some of which have been associated with SSRI medications.
I was on Luvox for a year, when I came off it, I had horrible headaches and I felt dizzy for a few weeks. It all subsided eventually. I too heard about tics and stuff, but I think it is pretty safe to say that is rare, you should be fine. I am not a doctor, but I do have faith in our medications of today. They are there to help.
I have been on Zoloft for about 4 years. When I forget to take my dose in the morning I experience severe vertigo and/or a headache. Is this normal?
I have been taking Paxil for about two years. If I forget my morning dose, I experience feelings of dizziness, things feeling like they are about to slip out of focus. I also feel jumpy and not quite right. It goes away when I take my next dose, but I had the same feeling when I was coming off it. the trick was to taper off really gradually, which was hard to do. I didn't have the same experience when I was on Prozac and would forget to take it.
I was on SSRI's for a few months and had severe side effects from them for which i was hospitalised. After the last dose, the side-effects took months to disappear. It has now been two years and i have still not recovered from the side effects of the drug (electric shock sensations, pressure behind my eyes, sickness, and vertigo, to name just a few). My doctors have just told me that it must have caused a sensitivity or a 'rewiring' in my brain and that it will take some time for my mind to rebalance itself. so, yes i do believe that SSRI's can cause long term effects.
I have several questions about Zoloft. My daughter has been taking it for several years now. 50mg a day. Recently, she has been feeling severely fatigued to the point of not being able to get out of bed or functioning at work. She is feeling as though she is going insane she says. Do most Zolot users eventially need to up the dosage as time goes by?? When a doctor prescribes this medication, how do they know if the mind produces enough Serotonin... is there a test?? Thanks for any information everyone.......